Caltech Home > PMA Home > People > Peter Smillie
open search form

Peter Smillie

Harry Bateman Postdoctoral Scholar Teaching Fellow in Mathematics
Peter Smillie portrait
Contact information for Peter Smillie
Contact Method Value
Research Areas: Mathematics

Research Interests

My research is in differential geometry, Teichmuller theory, and geometric structures. I am also interested in general relativity and other connections to physics.

I am starting a Junior Professorship at Heidelberg on October 1. You can find me at https://www.mathi.uni-heidelberg.de/~psmillie/.

Selected Publications


  1. Unstable minimal surfaces in symmetric spaces of non-compact type (with N. Sagman). ArXiv: 2208.04885.
  2. Completeness of hyperbolic surfaces in Minkowski 3-space. (with F. Bonsante and A. Seppi) arXiv: 2207.10019.

  3. Unstable minimal surfaces in R^n and in products of hyperbolic surfaces. (with V. Markovic and N. Sagman). ArXiv: 2206.02938.

  4. Complete CMC hypersurfaces in Minkowski (n+1)-space.
    (with F. Bonsante and A. Seppi). Arxiv: 1912.05477. To appear in Comm. Anal. Geom.
  5. Entire surfaces of constant curvature in Minkowski 3-space. (with F. Bonsante and A. Seppi). Math. Ann. 374 (2019), 1261-1309.
  6. On the bordification of outer space. (with K.-U. Bux, K. Vogtmann). J. London Math Soc. 98, Issue 1 (2018), 12-34.
  7. The number of convex triangulations of the sphere by triangles, squares, or hexagons. (with P. Engel). Geom. Topology. 22, No. 5 (2018), 2839-2864.